Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Bowel movement eating, abdominal pains, delayed periods after BC pills

hi.. I am having a problem Everytime i eat anything..i could be just a small cookie i have a bowel movement ..its just so irritating..and my abdomin pains after that I ve been sexually active but everytime it has been safe that is have used a protection. Last time i een ate an emergency pill as i was worried and i wasnt getting my period before that from one month. What could be the reason?? Plz help
Asked On : Fri, 18 May 2012
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Psychiatrist 's  Response
Hi and Welcome to Healthcare Magic...

Having bowel movements immediately after taking food along with abdominal cramps / pain can be due to many causes. I would first like to know if this is an acute or a chronic problem because the causes would vary accordingly.

If it has been acute and only for a few days, it could be due to a gastro-intestinal infection, particularly a parasitic infection such as giardiasis. Sometimes an infection of the reproductive tract can also irritate the bowel and cause such symptoms.

If it has been a chronic problem, it is likely to be an Irritable Bowel Syndrome (IBS), where the predominant symptoms are chronic abdominal pain or discomfort or cramping and frequent bowel irregularities.

So, if it has been an acute problem, I would suggest consulting a general practitioner and if needed, getting a few tests done such as stool, urine tests. If it turns out to be an infection, then you may have to take a course of antibiotics. If it has been a chronic problem and if your basic investigations are normal, then you can consider the folowing advise:
1) Try dietary adjustments such as increasing the fibre content in your diet, avoiding foods that 'stimulate' your intestines like spicy foods, coffee, tea, carbonated drinks, etc. (Smoking can also be an irritant)
2) Try to have a healthy lifestyle with regular exercise and proper sleep habits.
3) Try to avoid stress and try relaxation methods like deep breathing, meditation, etc.
4) Sometimes, certain medication can help (anti-spasmodics, anti-anxiety medication, etc.) - it's better to consult a doctor for this rather than trying over-the-counter-medication.

I am not clear what your concern is regarding taking an emergency contraceptive pill. Have you been getting your periods after taking the pill? Please clarify...

If you have any further doubts / clarifications, please feel free to ask me...

Hope you get well soon.

Dr. Jonas Sundarakumar
Answered: Sat, 19 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor